Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 466, NWS Midland/Odessa, TX

July 13, 2007Brewster County, Jeff Davis County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 13, 2007, 2:04 PM CDT for Brewster County, Jeff Davis County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 2:04 PM CDT (19:04 UTC)
Expired
Jul 13, 2007, 3:00 PM CDT
In force
56 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

Counties Brewster County, TX, Jeff Davis County, TX

The radar

The Midland/Odessa radar (KMAF), 204 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 131905
SVRMAF
TXC043-243-132000-
/O.NEW.KMAF.SV.W.0466.070713T1904Z-070713T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
204 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
  SOUTHEASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 300 PM CDT

* AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EXTREME NORTHWESTERN BREWSTER COUNTY...OR 8 MILES NORTH OF
  ALPINE...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  NORTHERN BREWSTER COUNTY...
  INTERSECTION OF U S HIGHWAYS 90 AND 67...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE
IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

LAT...LON 3041 10374 3059 10369 3053 10323 3051 10322
      3050 10321 3026 10328

$$
1 follow-up statement
000 
WWUS54 KMAF 131923
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CDT FRI JUL 13 2007

TXC243-131932-
/O.CAN.KMAF.SV.W.0466.000000T0000Z-070713T2000Z/
JEFF DAVIS TX-
222 PM CDT FRI JUL 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFF DAVIS COUNTY
IS CANCELLED...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE STORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA. 
THUS...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3028 10335 3029 10336 3029 10341 3032 10345
      3039 10369 3054 10354 3053 10323 3050 10321
      3026 10328

$$

TXC043-132000-
/O.CON.KMAF.SV.W.0466.000000T0000Z-070713T2000Z/
BREWSTER TX-
222 PM CDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTH CENTRAL BREWSTER COUNTY...

AT 217 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER 
NORTH CENTRAL BREWSTER COUNTY...ABOUT 12 MILES EAST OF 
ALPINE...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... 
HIGHWAY 90 EAST OF ALPINE...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

LAT...LON 3028 10335 3029 10336 3029 10341 3032 10345
      3039 10369 3054 10354 3053 10323 3050 10321
      3026 10328

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:01 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 13, 2:01 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CDT FRI JUL 13 2007

.DISCUSSION...
THUNDERSTORMS BEGINNING TO DEVELOP ALONG THE DAVIS MOUNTAINS WHERE
A PREFRONTAL TROF IS HELPING WITH LIFT THIS AFTERNOON. IT APPEARS
THE MAIN FRONT IS LOCATED ALONG AND A LITTLE NORTH OF I-20 THIS
AFTERNOON WHICH WILL PROBABLY BE THE FOCUS FOR FURTHER CONVECTIVE
DEVELOPMENT THIS AFTERNOON INTO TONIGHT. PWATS APPROACHING 2
INCHES MAY CREATE SOME HEAVY RAIN PRODUCERS...BUT DECENT STORM
SPEED SHOULD PREVENT PROBLEMS IN ALL BUT LOCALIZED URBAN AREAS.

THE FRONT WILL REDUCE MAX TEMPS ONLY SLIGHTLY TOMORROW THEN WE
WILL SEE A GRADUAL WARMING TREND INTO EARLY NEXT WEEK WITH THE
RETURN OF SOUTH AND SOUTHEASTERLY LOW LEVEL FLOW. THE MAIN FORECAST
CONCERN FOR THE EXTENDED PERIOD WILL BE THE MOVEMENT OF AN INVERTED
UPPER LEVEL TROUGH THAT GETS WRAPPED AROUND HIGH PRESSURE TO THE
WEST AND PULLED BACK OVER THE PERMIAN BASIN FROM EAST TEXAS.
MODELS USUALLY HAVE A TOUGH TIME NAILING DOWN THE SPECIFICS OF
SUCH FEATURES BUT FEEL THERE IS ENOUGH CONSENSUS TO START
INCREASING POPS BY LATE IN THE FORECAST PERIOD. DEEP LAYER
MOISTURE AND EASTERLY UPSLOPE FLOW WILL KEEP MAX TEMPS BELOW CLIMO
LATE NEXT WEEK BUT FEEL THE 12Z MEX MAY BE A COOL WITH HIGHS IN
THE 80S SO KEPT CLOSER TO ENSEMBLE GUIDANCE AND PREVIOUS FORECAST
WITH HIGHS IN THE LOWER 90S.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              70  88  69  91  /  50  10  10  10
CARLSBAD NM                70  95  68  96  /  40  20  10  10
DRYDEN TX                  74  94  73  93  /  40  20  10  10
FORT STOCKTON TX           70  90  71  93  /  40  20  10  10
GUADALUPE PASS TX          66  86  67  91  /  50  20  10  10
HOBBS NM                   68  93  69  95  /  40  10  10  10
MARFA TX                   61  85  60  89  /  30  20  10  10
MIDLAND INTL AIRPORT TX    67  89  69  93  /  40  10  10  10
ODESSA TX                  69  90  71  94  /  40  10  10  10
WINK TX                    70  96  73 100  /  40  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jul 13, 4:55 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CDT FRI JUL 13 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-132000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
455 AM CDT FRI JUL 13 2007 /355 AM MDT FRI JUL 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG A COLD FRONT ACROSS MUCH OF THE OUTLOOK AREA TODAY AND
CONTINUE THROUGH TONIGHT. WITH A VERY MOIST AIRMASS IN PLACE SOME
OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL
AND LOCALIZED FLOODING...PARTICULARLY ACROSS THE NORTHERN AND
EASTERN PERMIAN BASIN. A FEW STORMS MAY ALSO BECOME STRONG TO
SEVERE...PRODUCING STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH THIS
AFTERNOON AND THIS EVENING. A STORM OR TWO MAY ALSO PRODUCE LARGE
HAIL. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

LOCAL INTERESTS SHOULD STAY ABREAST OF THE LATEST WEATHER
INFORMATION TODAY AND THIS EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jul 13, 10:33 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1033 AM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     ROYALTY                 31.37N 102.87W
07/12/2007  E69 MPH          WARD               TX   TRAINED SPOTTER

0625 PM     TSTM WND DMG     GRANDFALLS              31.34N 102.85W
07/12/2007                   WARD               TX   CO-OP OBSERVER

            ROOF BLOWN OFF BARN AND TREES DOWNED

0640 PM     TSTM WND GST     8 N TUBBS CORNER        31.50N 102.60W
07/12/2007  E60 MPH          CRANE              TX   TRAINED SPOTTER

0734 PM     TSTM WND DMG     3 N PLEASANT FARMS      31.72N 102.34W
07/12/2007                   ECTOR              TX   FIRE DEPT/RESCUE

            DOWN POWER LINES DUE TO TSTM WIND GUSTS

&&

RFAGEN
Special weather statement, Jul 13, 1:02 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
102 PM CDT FRI JUL 13 2007

TXZ075-081-131900-
PECOS-BIG BEND AREA-
102 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN BREWSTER AND SOUTH
CENTRAL PECOS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH CENTRAL PECOS
COUNTY AT 102 PM CDT...MOVING SOUTH AT 5 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHEASTERN BREWSTER AND SOUTH CENTRAL PECOS COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. MOTORISTS ON U S
HIGHWAY 90 AROUND 20 MILES EAST OF MARATHON SHOULD BE ON THE LOOKOUT
FOR SUDDEN DROPS IN VISIBILITY DUE TO HEAVY RAIN AND STRONG GUSTY
WINDS.  LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 13, 1:43 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
143 PM CDT FRI JUL 13 2007

TXZ074-131945-
DAVIS/APACHE MOUNTAINS AREA-
143 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER AND
SOUTHEASTERN JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN JEFF DAVIS COUNTY
AT 143 PM CDT...MOVING EAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

WIND GUSTS TO 55 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:21 PM CDTSevere Thunderstorm WarningMAFMidland54 min
Jul 13, 1:31 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell59 min
Jul 13, 3:18 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines57 min
Jul 13, 3:35 PM CDTSevere Thunderstorm WarningMAFJeff Davis55 min
Jul 13, 4:10 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector65 min
Jul 13, 4:33 PM CDTSevere Thunderstorm WarningMAFPecos57 min
Jul 13, 5:15 PM CDTSevere Thunderstorm WarningMAFCrane, Upton60 min
Jul 13, 5:17 PM CDTSevere Thunderstorm WarningMAFWard58 min
Jul 13, 5:25 PM CDTSevere Thunderstorm WarningMAFReagan65 min
Jul 13, 6:00 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves60 min
Jul 13, 6:16 PM CDTSevere Thunderstorm WarningMAFUpton32 min
Jul 13, 6:21 PM CDTSevere Thunderstorm WarningMAFCrane, Ward54 min
Jul 13, 6:56 PM CDTSevere Thunderstorm WarningMAFPecos64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.